MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121816
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.During visual evaluation, the sample appeared to be clean, and the device was returned in their initial position.Upon functional testing, the device is functionally tested by cocking and firing the device 20 times into an apple for a total of 20 tests.The device was able to prime and fire.When priming the device for the 7th, 9th and 11th test the cannula self-activated and the stylet remained primed.The actuator trigger was then pressed, and the stylet fired.Then the device was disassembled, and the internal parts were inspected.It was noted that the stylet hub was from cavity 1 and the cannula hub was from cavity 1.Upon dimensional evaluation, the cannula outer tang width and stylet outer tang width was not within the acceptable range.Therefore, the investigation is inconclusive for the reported failure to prime, as priming attempts were not successfully completed due to the self-activation.However, the investigation is confirmed for the identified self-activation, as the device self-activated while priming.However, the definitive root cause could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 12/2022.
 
Event or Problem Description
It was reported that prior to a kidney biopsy procedure, the device allegedly failed to prime.There was no patient contact.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
MDR Report Key12148957
Report Number2020394-2021-01303
Device Sequence Number3910316
Product Code KNW
UDI-Device Identifier00801741084645
UDI-Public(01)00801741084645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121816
Device Catalogue Number121816
Device Lot NumberREEZ2556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;